Flood, Ottawa
- When
- January 5, 9:00 AM CST to January 9, 2:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Neosho River near Commerce rose above its flood stage at 9 am on January 5th. 55 feet at 2 pm cst on January 7th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Neosho River near Commerce rose above its flood stage at 9 am on January 5th. The river crested at 19.55 feet at 2 pm cst on January 7th. The river fell below its flood stage at 2 am on January 9. The river flooded Riverview park in Miami. It also caused Highway 125 to be covered by water near the Ottawa county fairgrounds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 4:29 AM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 429 AM CST WED JAN 5 2005 WE WILL EXPAND THE WINTER STORM WARNING AS SIGNIFICANT PRECIPITATION WILL CONTINUE THROUGH THE MORNING AS TEMPERATURES CONTINUE TO FALL. THE NEW WARNING WILL BE IN EFFECT FOR PAWNEE...OSAGE..WASHINGTON... NOWATA AND CRAIG COUNTIES. WE WILL ISSUE AND ADVISORY FOR CREEK...TULSA...ROGERS AND OTTAWA COUNTIES. GREATEST THREAT FOR DAMAGING ICE IN THE WARNING AREA WILL BE IN THE NORTHERN SECTIONS OF THE WARNED COUNTIES...AND LIKEWISE IN THE ADVISORY THE GREATEST POTENTIAL WILL BE IN THE NORTHERN SECTIONS OF THE COUNTIES INVOLVED. A DRY SLOT WILL ROTATE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AND WILL SHUT DOWN THE PRECIP...SO WILL MENTION CHANCES FOR SOME WINTERY PRECIP SOUTH AND EAST OF THE ADVISORY AREAS BUT WE WILL WAIT AND SEE IF THE ADVISORY SHOULD BE EXPANDED. AS COLDER AIR WORKS IN SOME SLEET WILL DEVELOP IN NORTHEAST OKLAHOMA...THE PRECIP COULD EVEN END AS SNOW...BUT DRYING ALOFT SUGGESTS MORE OF A FREEZING DRIZZLE THREAT AS THE PRECIP ENDS. WE WILL ALSO CONTINUE THE FLASH FLOOD WATCH FOR TODAY AS POCKETS OF HEAVY RAIN AND THUNDER WILL CONTINUE IN NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...SOME FLARE UP OF RAIN COULD ALSO OCCUR ALONG THE FRONT IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS SO NOTHING OF THE WATCH WILL BE CHANGED. THE PRECIP SHOULD END LATE TODAY OR EARLY THIS EVENING AS THE DRY AIR WORKS IN. PRELIM NUMBERS: TUL 32 13 27 25 / 100 5 0 0 FSM 48 23 33 25 / 100 10 0 5 MLC 39 15 31 29 / 100 5 0 5 BVO 29 8 26 19 / 100 5 0 0 FYV 43 16 28 23 / 100 10 0 0 BYV 44 16 29 22 / 100 20 0 0 MKO 37 15 30 24 / 100 5 0 0 MIO 33 10 25 21 / 100 5 0 0 F10 36 15 30 25 / 100 5 0 0 HHW 57 23 37 31 / 90 10 0 10 FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES OKZ049... OKZ053>076. WINTERSTORM WARNING TODAY FOR ZONES OKZ054>057...059. WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OKZ058...060...061...064.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST WED JAN 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST WED JAN 5 2005 ...SIGNIFICANT ICING POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA TODAY... ...FLASH WATCH WATCH CONTINUES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH NOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER. ICE ACCUMULATION. RISK...ELEVATED. AREA...MAINLY NORTH AND WEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SIGNIFICANT ICE AMOUNTS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA NORTH AND WEST OF INTERSTATE 44. FREEZING RAIN WILL DEVELOP THIS MORNING ACROSS NORTHEAST OKLAHOMA AS COLD AIR SURGES INTO THE AREA FROM THE NORTH WHILE WARM AIR ALOFT OVERRUNS THE SHALLOW COLD AIRMASS. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE PLAINS WILL PROVIDE ADDITIONAL LIFT. ICE ACCUMULATIONS IN EXCESS OF 1/4 INCH WILL BE POSSIBLE ACROSS OSAGE...PAWNEE...WASHINGTON... NOWATA AND CRAIG COUNTIES. LESSER AMOUNTS OF ICE WILL BE POSSIBLE IN CREEK...TULSA...ROGERS...OTTAWA COUNTIES. RAIN IS EXPECTED TO BE THE MAIN TYPE OF PRECIPITATION ACROSS THE REMAINDER OF THE AREA WITH A FEW EMBEDDED THUNDERSTORMS. THE PRECIPITATION IS EXPECTED TO END THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. THE THREAT FOR FLASH FLOODING WILL CONTINUE AS THE GROUND REMAINS SATURATED FROM PREVIOUS RAINS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT GROUPS SHOULD BE AWARE OF THE FLASH FLOOD AND WINTER WEATHER THREATS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS EXTENDED DISCUSSION... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH ON THURSDAY KEEPING TEMPERATURES CONSIDERABLY COOLER THAN THEY HAVE BEEN OVER THE PAST FEW DAYS. THERE WILL BE A CHANCE OF RAIN ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE TEXAS COAST AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438491.